[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 13 - Covid 19 Supplement 2 ::
Caspian J Intern Med 2022, 13 - Covid 19 Supplement 2: 299-302 Back to browse issues page
Acquired Thrombotic Thrombocytopenic Purpura after AstraZeneca Vaccine: a Case Report
Fatemeh Yaghoobi * , Davood Dalil
Nephrology Research Center, Shariati Hospital, Tehran University of Medical Sciences, Tehran, Iran , yaghoobifatemeh@yahoo.com
Abstract:   (1715 Views)

Background: Rare cases of acquired thrombotic thrombocytopenic purpura (aTTP) have been reported since the administration of the COVID-19 vaccination. Based on our information, the present study provides the first case report of aTTP developed after the COVID-19 vaccination in Iran.
Case presentation: A 22yearold Iranian woman presented with symptoms of ataxia, dysphasia, paresthesia, and acute numbness of her left upper limb four weeks after the AstraZeneca COVID-19 vaccination. Laboratory data suggested hemolytic anemia and thrombocytopenia. Also, schistocytes were noted on her peripheral blood smear. Acquired thrombotic thrombocytopenic purpura (aTTP) was diagnosed in accordance with clinical manifestations along with initial blood test results and was confirmed later through findings of ADAMTS-13 low level activity and the ADAMTS-13 positive inhibitor. She underwent 22 sessions of plasma exchange, receiving corticosteroid and rituximab. Finally, the treatment was successful.
Conclusion: Despite the presence of rare complications such as aTTP, vaccination is one of the best ways to prevent COVID-19 disease. The present case report describes the potential, but unproven, role of the AstraZeneca COVID-19 vaccine in aTTP pathogenesis. Vaccine-associated aTTP can be successfully treated with plasma exchange, corticosteroids, and rituximab.

Keywords: Covid-19, vaccines, thrombocytopenia, TTP, AstraZeneca
Full-Text [PDF 204 kb]   (456 Downloads)    
Type of Study: case report | Subject: Nephrology
Received: 2021/12/23 | Accepted: 2022/02/5 | Published: 2022/04/6
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA



XML     Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Yaghoobi F, Dalil D. Acquired Thrombotic Thrombocytopenic Purpura after AstraZeneca Vaccine: a Case Report. Caspian J Intern Med. 2022; 13 :299-302
URL: http://caspjim.com/article-1-3282-en.html


Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Volume 13 - Covid 19 Supplement 2 Back to browse issues page
Caspian Journal of Internal Medicine
Persian site map - English site map - Created in 0.05 seconds with 29 queries by YEKTAWEB 4419